|Changing treatment to Atripla?
Oct 2, 2010
Dear Dr. I appreciate your sacrifice and dedication in responding to our qns;the information is very much enlightening.my qn is my sister found out about a month ago that she is Hiv +.At that time, her blood was drawn and her cdc was150.she then was started on combivir and efaverenz.A month later her cd4 is 195.Her dr.has suggested changing to atripla, the dr advised her to do some research on the atripla,before they could change.she is 35.what are your thoughts on the proposed change after a mth.she may have missed her meds some days.also a low change in cd4 in a month is that reasonable increase or is it a likfely resistance.not surewhat her vl is.she wasnt given those numbers.
| Response from Dr. Young
Hello and thanks for your post and comments.
A switch from Combivir/efavirenz to Atripla usually results in a somewhat better tolerated, and certainly easier to take regimen (being 1 pill/day).
When these questions are posed, the relevant aspect is the side effect and potential toxicity profile of the new medication. In this case, the principle issue are the toxicity profile of the tenofovir part of Atripla. For the large majority of persons, the medication is very well tolerated and causes no side effects. However, if one has underlying kidney or bone disease, I'd approach the switch more cautiously, wieghing the benefits of the switch (for example, avoiding side effects of Combivir or improved adherence) and the risks (as discussed above).
As for your sister's lab reports, after one month on treatment, I'd expect about a 90% reduction in viral load, but only modest (if any) change in CD4. Those CD4s take longer to recover than the rapid change in viral load might lead one to expect.
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dizziness After Swallowing Cum Worried I Have HIV
- Groin Pain After Condom Leak Worried I Have HIV
- Itchy Scrotum After Erotic Massage Sign Of HIV AIDS
- Itchy Skin After Anal Sex Condom Broke Sign Of HIV AIDS
- Tingling In Feet After Licking Genital Worried I Have HIV
- Vomiting After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.